Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 29, 2016, 8:01 AM EST for Glascock County, Jefferson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2016, 8:01 AM EST (13:01 UTC)
- Expired
- Dec 29, 2016, 8:30 AM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
Counties Glascock County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
121
WWUS82 KFFC 291301
SPSFFC
Special Weather Statement
National Weather Service PEACHTREE CITY GA
801 AM EST THU DEC 29 2016
GAZ075-076-291330-
Glascock GA-Jefferson GA-
801 AM EST THU DEC 29 2016
At 801 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Edge Hill...or near Gibson...moving
east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Louisville...Gibson...Wrens...Stapleton...Avera...Mitchell...Edge
Hill...Edgehill...Stellaville...Stapletons Crossroads...Matthews...
Agricola and Grange.
LAT...LON 3315 8227 3307 8229 3297 8228 3311 8265
3313 8267 3314 8270 3317 8272 3318 8274
3325 8274 3323 8223
TIME...MOT...LOC 1301Z 280DEG 30KT 3317 8267
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 29, 6:37 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 29, 6:37 AM EST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 637 AM EST Thu Dec 29 2016 .PREV DISCUSSION... /Issued 314 AM EST Thu Dec 29 2016/ SHORT TERM /Today through Friday/... Main concern in the short term periods is timing of shra/tsra associated with short wave and front moving through the state today. Appears threat for severe storms diminishing but not zero until storms move out of area by noon. Hires models doing fairly well with timing and character of convection. SHRA/TSRA should clear ATL metro area by 7am, MCN and CSG areas by 9am and out of CWA by noon. Winds will also be very strong today and tonight behind front, but greatest winds and impacts will be in higher elevations. Will maintain wind advisory in its current orientation and timing. Wind gusts greater than 35 mph may persist in higher elevations past 7a Friday. Temps much cooler Friday but still only a few degrees below average for this time of year. SNELSON LONG TERM /Friday Night through Wednesday/... Models in pretty good agreement through the long term. The next system still progged to move into the CWA New Year's EVE and New Years Day. There could be enough cold air at the onset where some of the precipitation will be a mix of light rain/light snow across extreme northwest/north central GA early Saturday morning. Whatever mix may occur should change over to all rain by mid morning Saturday. Rain will increase in coverage Saturday afternoon with widespread rain over most of the CWA Saturday night and Sunday. As this system lifts northeast Sunday afternoon/night...another strong short wave will round the base of the h5 trough and deepen as it moves into the lower Mississippi Valley early Monday. This will bring another wave of showers and a few thunderstorms to the CWA for Monday and Monday night. Tuesday is a little problematic as the deep moisture moves off to the east but the cold front lags well behind. The GFS is a little drier and the ECMWF...however given that the front is still lagging...there could be enough moisture and instability to produce scattered showers and a few thunderstorms. The model guidance has picked up on this and have therefore left chance pops in for Tuesday. A strong 1040 surface high builds into the southeast US Wednesday pushing another strong cold front into the CWA. This front will have some moisture with it and have again gone with chance pops for Wednesday. As the cold air moves into the CWA...temperatures will be approaching freezing Wednesday night with some areas of the mountains not getting much above freezing on Thursday. With moisture over the region...have included a wintry mix for parts of north Georgia Wednesday night and Thursday. 17 && .AVIATION... 12Z Update... Front finally pushing through the area. ATL metro airports and AHN will have MVFR cigs thru 15Z then FEW250. MCN and CSG may see SHRA and MVFR cigs before VFR by 16-17Z. NW winds will be strong 14-20kts with gusts to 30kts before decreasing to 8-10kts after 00Z. //ATL Confidence...12Z Update... High confidence on all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 59 33 49 30 / 60 0 0 0 Atlanta 59 34 48 32 / 50 0 0 0 Blairsville 50 28 40 25 / 20 5 0 0 Cartersville 55 32 47 29 / 20 0 0 0 Columbus 64 36 53 33 / 70 0 0 0 Gainesville 57 32 47 30 / 20 0 0 0 Macon 65 35 53 29 / 70 0 0 0 Rome 55 32 48 28 / 20 0 0 0 Peachtree City 60 33 49 29 / 60 0 0 0 Vidalia 72 38 54 34 / 60 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM EST Friday for the following zones: Dade...Fannin...Gilmer...Lumpkin...Murray...Towns...Union... Walker...White. && SHORT TERM...SNELSON LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Dec 29, 5:29 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EST THU DEC 29 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 529 AM EST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING...AND...GUSTY NORTHWEST WINDS ARE EXPECTED LATER THIS MORNING AND INTO TONIGHT ACROSS ALL OF NORTH AND CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT MOVING INTO NORTH GEORGIA. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND AN ISOLATED TORNADO. THE STORMS WILL BE SOUTH OF A CARROLLTON TO JEFFERSON LINE...HOWEVER THE STORMS WILL END FROM THE NORTH THROUGH THE MORNING HOURS...AND BY NOON THE RISK OF SEVERE STORMS WILL HAVE ENDED. ALSO...STRONG GUSTY WINDS WILL OCCUR BEHIND THE COLD FRONT. NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS WILL SPREAD OVER NORTH AND CENTRAL GEORGIA LATER THIS MORNING AND THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. WIND SPEEDS WILL BE HIGHER IN THE NORTH GEORGIA MOUNTAINS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE HIGHER ELEVATIONS. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AHEAD OF A COLD FRONT. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 29, 5:30 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EST THU DEC 29 2016
GAZ037>039-050-051-291100-
Taliaferro GA-Oglethorpe GA-Oconee GA-Greene GA-Wilkes GA-
530 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHWESTERN OGLETHORPE...SOUTHEASTERN OCONEE...NORTHERN GREENE AND
SOUTHWESTERN WILKES COUNTIES UNTIL 600 AM EST...
At 530 AM EST...a strong thunderstorm was near Maxeys, or 9 miles
southwest of Lexington...moving east at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Woodville, Maxeys, Rayle, Stephens, Lyneville, Celeste, Penfield,
Carters Grove, Barnett Shoals, Wrayswood, Newtown, Daniel Springs,
Philomath and Hutchings.
LAT...LON 3369 8336 3385 8334 3383 8275 3362 8283
TIME...MOT...LOC 1030Z 273DEG 34KT 3378 8323Special weather statement, Dec 29, 5:52 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 AM EST THU DEC 29 2016
GAZ048-049-059-060-291115-
Morgan GA-Newton GA-Jasper GA-Putnam GA-
552 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...EASTERN
NEWTON...NORTHEASTERN JASPER AND NORTHWESTERN PUTNAM COUNTIES UNTIL
615 AM EST...
At 551 AM EST...a strong thunderstorm was over Mansfield, or 9 miles
southeast of Covington...moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Eatonton, Newborn, Mansfield, Shady Dale, Harmony, Central Georgia
Experiment Stn, Rock Eagle 4-H Center, Farrar and Godfrey.
LAT...LON 3332 8337 3347 8382 3355 8377 3354 8329
TIME...MOT...LOC 1051Z 279DEG 42KT 3349 8374Local storm report, Dec 29, 6:27 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 AM EST THU DEC 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 1 S JEFFERSON 34.11N 83.58W
12/29/2016 JACKSON GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN IN THE AREA OF
MAGNOLIA AVENUE AND DAVID STREET IN JEFFERSON GA. HOMES
WERE ALSO DAMAGED AND TIN WAS BLOWN OFF A ROOF.
&&
EVENT NUMBER FFC1600651
KMSpecial weather statement, Dec 29, 7:20 AM EST, 41 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
720 AM EST THU DEC 29 2016
GAZ061-291245-
Hancock GA-
720 AM EST THU DEC 29 2016
At 719 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Devereux...or 9 miles west of
Sparta...moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Sparta...Beulah...Devereux and Linton.
LAT...LON 3320 8283 3320 8286 3313 8290 3311 8295
3311 8297 3310 8298 3321 8322 3330 8317
3331 8316 3325 8280
TIME...MOT...LOC 1219Z 288DEG 33KT 3324 8313Special weather statement, Dec 29, 7:28 AM EST, 33 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
728 AM EST THU DEC 29 2016
GAZ081-094-291300-
Crawford GA-Peach GA-
728 AM EST THU DEC 29 2016
At 727 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Roberta...moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Roberta...Byron...Horns...Knoxville...Sandy Point...Musella and Jack
Brown Estates.
LAT...LON 3270 8414 3281 8410 3278 8385 3273 8381
3272 8376 3269 8374 3269 8370 3268 8370
3265 8371 3265 8373 3264 8373 3263 8372
3260 8375
TIME...MOT...LOC 1227Z 279DEG 34KT 3274 8407Special weather statement, Dec 29, 8:01 AM EST, 0 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
801 AM EST THU DEC 29 2016
GAZ075-076-291330-
Glascock GA-Jefferson GA-
801 AM EST THU DEC 29 2016
At 801 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Edge Hill...or near Gibson...moving
east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Louisville...Gibson...Wrens...Stapleton...Avera...Mitchell...Edge
Hill...Edgehill...Stellaville...Stapletons Crossroads...Matthews...
Agricola and Grange.
LAT...LON 3315 8227 3307 8229 3297 8228 3311 8265
3313 8267 3314 8270 3317 8272 3318 8274
3325 8274 3323 8223
TIME...MOT...LOC 1301Z 280DEG 30KT 3317 8267The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:14 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 46 min |
| Dec 29, 12:44 AM EST | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Dec 29, 3:06 AM EST | Special Weather Statement | FFC | Forsyth | 24 min |
| Dec 29, 3:18 AM EST | Special Weather Statement | FFC | Gwinnett | 27 min |
| Dec 29, 3:31 AM EST | Special Weather Statement | FFC | Jackson | 29 min |
| Dec 29, 3:38 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson | 37 min |
| Dec 29, 4:12 AM EST | Special Weather Statement | FFC | Clarke, Oglethorpe | 33 min |
| Dec 29, 4:26 AM EST | Special Weather Statement | FFC | Madison | 34 min |
| Dec 29, 4:35 AM EST | Special Weather Statement | FFC | Coweta | 25 min |
| Dec 29, 5:13 AM EST | Special Weather Statement | FFC | Newton | 32 min |
| Dec 29, 5:30 AM EST | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Dec 29, 5:52 AM EST | Special Weather Statement | FFC | Putnam | 23 min |
| Dec 29, 7:20 AM EST | Special Weather Statement | FFC | Hancock | 25 min |
| Dec 29, 7:28 AM EST | Special Weather Statement | FFC | Crawford | 32 min |
| Dec 29, 8:07 AM EST | Special Weather Statement | FFC | Hancock | 23 min |
| Dec 29, 8:14 AM EST | Special Weather Statement | FFC | Talbot | 31 min |
| Dec 29, 8:27 AM EST | Tornado Warning | FFC | Marion, Talbot | 19 min |
| Dec 29, 9:06 AM EST | Tornado Warning | FFC | Macon, Taylor | 24 min |
| Dec 29, 9:32 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon | 28 min |
| Dec 29, 10:05 AM EST | Special Weather Statement | FFC | Pulaski | 25 min |
| Dec 29, 10:34 AM EST | Special Weather Statement | FFC | Laurens | 26 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.